Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 10, 2023, 12:47 AM EST for Sandusky County, Wood County, Ohio. It took effect at Feb 10, 2023, 3:05 AM EST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2023, 12:47 AM EST (05:47 UTC)
- In effect from
- Feb 10, 2023, 3:05 AM EST
- Expired
- Feb 10, 2023, 7:47 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 9.31 ft at Feb 10, 2023, 11:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
589
WGUS41 KCLE 100547
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1247 AM EST Fri Feb 10 2023
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Portage River At Woodville affecting Wood and Sandusky Counties.
For the Portage River...including Woodville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning by 1045 AM EST.
&&
OHC143-173-101600-
/O.NEW.KCLE.FL.W.0004.230210T0805Z-230210T1800Z/
/WDVO1.1.ER.230210T0805Z.230210T1200Z.230210T1200Z.NO/
1247 AM EST Fri Feb 10 2023
...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Portage River At Woodville.
* WHEN...Until this afternoon.
* IMPACTS...At 9.0 feet, The river inundates lower portions of Trail
Marker Park and is out of banks in Pemberville.
* ADDITIONAL DETAILS...
- At 12:30 AM EST Friday the stage was 8.9 feet.
- Forecast...The river will rise above flood stage early this
morning to 9.2 feet this morning. It will then fall below
flood stage to 8.8 feet during the afternoon.
- Flood stage is 9.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$2 follow-up statements
287
WGUS81 KCLE 101503
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1003 AM EST Fri Feb 10 2023
...The Flood Warning is extended for the following rivers in Ohio...
Portage River At Woodville affecting Wood and Sandusky Counties.
For the Portage River...including Woodville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 800 PM EST.
&&
OHC143-173-110115-
/O.EXT.KCLE.FL.W.0004.000000T0000Z-230211T0300Z/
/WDVO1.1.ER.230210T0720Z.230210T1430Z.230210T2100Z.NO/
1003 AM EST Fri Feb 10 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Portage River At Woodville.
* WHEN...Until late this evening.
* IMPACTS...At 9.0 feet, The river inundates lower portions of Trail
Marker Park and is out of banks in Pemberville.
* ADDITIONAL DETAILS...
- At 9:30 AM EST Friday the stage was 9.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM EST Friday was 9.4 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 5.9 feet Sunday
afternoon.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
10.9 feet on 03/30/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
Sefcovic197
WGUS81 KCLE 110047
FLSCLE
Flood Statement
National Weather Service Cleveland OH
747 PM EST Fri Feb 10 2023
...The Flood Warning is cancelled for the following rivers in Ohio...
Portage River At Woodville affecting Wood and Sandusky Counties.
OHC143-173-110200-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-230211T0047Z/
/WDVO1.1.ER.230210T0720Z.230211T0600Z.230211T1200Z.NO/
747 PM EST Fri Feb 10 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Portage River At Woodville.
* ADDITIONAL DETAILS...
- At 7:30 PM EST Friday the stage was 8.9 feet and falling.
- Forecast...The river will continue to recede through the
overnight period and into Saturday.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
26What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 9, 9:57 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 9, 9:57 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
957 PM EST Thu Feb 9 2023
.SYNOPSIS...
Low pressure system exits to the northeast tonight with a
secondary surface trough dropping through the southern Great
Lakes. High pressure builds in this weekend, lingering through
Monday. Next low pressure system moves in from the southwest on
Tuesday, with precipitation moving in Tuesday night.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Winds continue to decrease across the area. Will allow the Wind
Warning end across the western half of the region. Will keep
the locations near and east of I-71 in a wind advisory through 3
am.
We still have a reinforcing surge of cold air moving into the
area overnight with a trough moving west to east. There may be
some light rain/sprinkles with the trough.
Previous Discussion...
Cold front has now entered western Ohio and will be tracking
across the state at a pretty good clip. Rapid updating CAMs were
on the mark with breaking up the line of convective showers
which has become fairly diffuse at this time, and the coverage
of rain is isolated at this point although some higher
reflectivities have recently popped up. This trend is expected
to continue, but will keep the low POPs rolling through much of
the near term portion of the forecast. Mixing of the wind to the
surface in the warm sector has also been a bit of a challenge,
which is not atypical given the upgliding nature of the warm air
advection. Still expect winds to increase with the approach and
passage of the cold front over the next few hours. Some brief
clearing behind the front, then a return of low level wrap
around moisture into the overnight and isolated cold air
advection showers. Will mix with wet snow east late in the
overnight period as temperatures fall into the low to mid 30s.
Low level flow transitions to WNW after 09Z Friday which will
help enhance some low POP lake enhanced cold air advection snow
showers Friday ending Friday night. Very little temperature
recovery expected from the overnight on Friday, and back into
the low to mid 20s Friday night.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Quiet weather and above-average temperatures are anticipated for the
short term period as high pressure builds across the Great Lakes
region. Meanwhile, low pressure will develop along the Gulf Coast,
mainly impacting the SE CONUS and Mid-Atlantic regions. High
temperatures will reach the upper 30s on Saturday, warming into the
upper 40s by Sunday under mostly sunny skies.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Above-average temperatures will persist through the long term period
with highs reaching the upper 40s to lower 50s on Monday and
Tuesday, further increasing into the mid to upper 50s by Wednesday
and Thursday. Quiet weather is initially anticipated for Monday and
Tuesday as high pressure persist across the region.
By late Tuesday into Wednesday, low pressure will slide northeast
across the Upper Midwest, lifting a warm front north across the
area. Weak isentropic lift may result in scattered light rain
showers to occur across the area Wednesday morning with improving
conditions in the way of drier weather arriving by the afternoon and
evening.
On Thursday, signs are pointing at a more significant low pressure
system developing across the Missouri Valley within a deep,
positively tilted trough. This low pressure system will eventually
move northeast, reaching the Great Lakes on Thursday into Friday and
pushing a strong cold front east across the area. Colder air will
arrive behind this system.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Occluded front moving across the area with MVFR ceilings
spreading west to east across the region in its wake. As the
colder air arrives later tonight ceilings will lower with some
IFR cloud cover possible, especially across NW OH and near the
higher terrain. Scattered showers are possible but timing them
across a TAF site will be difficult. Best chances likely occur
closer to the lake and locations downwind of the lake later
tonight into Friday. Ceilings lift on Friday but MVFR ceilings
are expected to continue through the day.
Winds from the west remain gusts through much of the night.
Strongest gusts this evening may reach 40 to 45 knots. As winds
shift to the northwest gusts lower to 25 to 35 knots.
Outlook...Non-VFR possible in scattered rain/snow Friday afternoon
through Friday night, especially across NE OH and NW PA.
&&
.MARINE...
Headlines remain unchanged with this update as southwesterly winds
are anticipated to increase to Gales across much of the lake by 7
PM. West to southwest winds will subside to 15 to 25 knots by
Friday morning across the lake. Will likely need a Small Craft
Advisory for at least the eastern basin of the lake for much of
Friday following the Gale headline. Following Friday, a quiet marine
period is expected into early next week as high pressure settles in
across the Great Lakes.
&&
.CLIMATE...
Highs are forecast to approach record levels at some locations
today. Here are the records for February 9th.
Location Record Year
Akron/Canton 65 1925
Cleveland 63 2001
Erie, PA 63 2001
Mansfield 61 2001
Toledo 62 1966
Youngstown 70 1937
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until 10 PM EST this evening for OHZ003-
006>009-017>019-027>029-036-037.
Wind Advisory until 3 AM EST Friday for OHZ010>014-020>023-
030>033-038-047-089.
PA...Wind Advisory until 3 AM EST Friday for PAZ001>003.
MARINE...Small Craft Advisory until 4 AM EST Friday for LEZ142>144.
Gale Warning until 7 AM EST Friday for LEZ145>149-165>169.
Gale Warning until 1 AM EST Friday for LEZ162>164.
&&
SYNOPSIS...26/MM
NEAR TERM...26/MM
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...MM
MARINE...Kahn
CLIMATE...Hazardous weather outlook, Feb 9, 4:15 AM EST, 20 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 415 AM EST Thu Feb 9 2023 OHZ003-006>009-017>019-027>029-036-037-100915- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow- 415 AM EST Thu Feb 9 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. In addition, a line of rain showers with isolated damaging wind gusts is possible this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ162>164-100915- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 415 AM EST Thu Feb 9 2023 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-100915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 415 AM EST Thu Feb 9 2023 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-100915- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- 415 AM EST Thu Feb 9 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Southwesterly winds of nearly gale-force are expected this evening into the wee hours of Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-030>033-038-047-089-PAZ001>003-100915- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashland-Wayne-Stark-Mahoning-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 415 AM EST Thu Feb 9 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM EST FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, a line of rain showers with isolated damaging wind gusts is possible this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 9, 10:26 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 PM EST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM NON-TSTM WND DMG 1 NNW FOSTORIA 41.17N 83.42W
02/09/2023 SENECA OH LAW ENFORCEMENT
NORTH UNION STREET CLOSED BETWEEN CULBERTSON
STREET AND JACKSON STREET DUE TO FALLEN TREE
ACROSS ROAD.
&&
MAINESThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:22 AM EST | Small Craft Advisory | CLE | 24 hr |
Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.